Alert archive / Colorado / High Wind Warnings in 2022

High Wind Warning 14, NWS Denver/Boulder, CO

October 23, 2022Elbert County, Lincoln County, Colorado

NWS Denver/Boulder, CO issued this high wind warning at Oct 23, 2022, 2:34 AM MDT for Elbert County, Lincoln County, Colorado. It took effect at Oct 23, 2022, 10:00 AM MDT. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 23, 2022, 2:34 AM MDT (08:34 UTC)
In effect from
Oct 23, 2022, 10:00 AM MDT
Expired
Oct 23, 2022, 4:00 PM MDT
In force
6 hr
Issued by
NWS Denver/Boulder, CO

Counties Elbert County, CO, Lincoln County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 23, 10:00 AM MDTNON-TSTM WND GST 627 Ssw Hugo, COMESONET STATION EW9214 HUGO.
Oct 23, 10:35 AM MDTNON-TSTM WND GST 57Hugo, COMESONET STATION EW0539 HUGO.
Oct 23, 11:07 AM MDTNON-TSTM WND GST 541 E Limon, COASOS STATION KLIC LIMON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 352 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2022-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2022-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4399 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

461 
WWUS75 KBOU 230834
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
234 AM MDT Sun Oct 23 2022

COZ047-232215-
/O.UPG.KBOU.HW.A.0006.221023T1500Z-221024T0000Z/
/O.NEW.KBOU.HW.W.0014.221023T1600Z-221023T2200Z/
/O.CON.KBOU.FZ.A.0002.221024T0600Z-221024T1500Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Including the cities of Kutch, Karval, Punkin Center, and Forder
234 AM MDT Sun Oct 23 2022

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM MDT 
THIS AFTERNOON...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY 
MORNING...

* WHAT...For the High Wind Warning, southwest winds 30 to 40 mph 
  with gusts up to 60 mph expected. For the Freeze Watch, 
  sub-freezing temperatures as low as 26 possible Monday morning.

* WHERE...Southern Lincoln County.

* WHEN...For the High Wind Warning, from 10 AM this morning to 4 PM 
  MDT this afternoon. For the Freeze Watch, from late tonight 
  through Monday morning.

* IMPACTS...Blowing dust will reduce visibility to less than a 
  quarter mile in places. Frost and freeze conditions could kill 
  crops, other sensitive vegetation and possibly damage unprotected 
  outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Avoid outdoor burning or any activity that may cause sparks.  The 
strong winds could result in rapid fire growth.

Take steps now to protect tender plants from the cold.

&&

$$

COZ046-232200-
/O.UPG.KBOU.HW.A.0006.221023T1500Z-221024T0000Z/
/O.NEW.KBOU.HW.W.0014.221023T1600Z-221023T2200Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Including the cities of Limon, Agate, Matheson, and Hugo
234 AM MDT Sun Oct 23 2022

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM MDT 
THIS AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Limon.

* WHEN...From 10 AM this morning to 4 PM MDT this afternoon.

* IMPACTS...Strong winds will likely lead to rapid fire growth of 
  any new fire. Blowing dust will reduce visibility to less than a 
  quarter mile in places.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

COZ038>041-043-045-232215-
/O.CON.KBOU.FZ.A.0002.221024T0600Z-221024T1500Z/
Larimer County Below 6000 Feet/Northwest Weld County-Boulder And
Jefferson Counties Below 6000 Feet/West Broomfield County-North
Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County-Elbert/Central and East Douglas
Counties Above 6000 Feet-Central and South Weld County-Central
and East Adams and Arapahoe Counties-
Including the cities of Fort Lupton, Loveland, Elbert, Nunn, Deer
Trail, Highlands Ranch, Bennett, Larkspur, Longmont, Byers,
Eaton, Denver International Airport, Lakewood, Leader, Aurora,
Fondis, Arvada, Brighton, Kiowa, Greeley, Golden, Roggen,
Hereford, Fort Collins, Littleton, Castle Rock, Boulder, City of
Denver, and Parker
234 AM MDT Sun Oct 23 2022

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY 
MORNING...

* WHAT...Sub-freezing temperatures as low as 27 possible.

* WHERE...Fort Collins, Boulder and the western suburbs of Denver, 
  Denver, Castle Rock, Greeley, and Byers.

* WHEN...From late tonight through Monday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

To prevent water pipes from freezing; wrap or drain or allow them to 
drip slowly.

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

Schlatter
3 follow-up statements
017 
WWUS75 KBOU 231558
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
958 AM MDT Sun Oct 23 2022

COZ047-240000-
/O.CON.KBOU.HW.W.0014.221023T1600Z-221023T2200Z/
/O.CON.KBOU.FZ.A.0002.221024T0600Z-221024T1500Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Including the cities of Kutch, Karval, Punkin Center, and Forder
958 AM MDT Sun Oct 23 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS 
AFTERNOON...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY 
MORNING...

* WHAT...For the High Wind Warning, southwest winds 30 to 40 mph 
  with gusts up to 60 mph expected. For the Freeze Watch, 
  sub-freezing temperatures as low as 26 possible.

* WHERE...Southern Lincoln County.

* WHEN...For the High Wind Warning, until 4 PM MDT this afternoon. 
  For the Freeze Watch, from late tonight through Monday morning.

* IMPACTS...Strong winds will likely lead to rapid fire growth of 
  any new fire. Blowing dust will reduce visibility to less than a 
  quarter mile in places. Frost and freeze conditions could kill 
  crops, other sensitive vegetation and possibly damage unprotected 
  outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Take steps now to protect tender plants from the cold.

To prevent water pipes from freezing; wrap or drain or allow them to 
drip slowly.

&&

$$

COZ046-232200-
/O.CON.KBOU.HW.W.0014.221023T1600Z-221023T2200Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Including the cities of Matheson, Hugo, Limon, and Agate
958 AM MDT Sun Oct 23 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS 
AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Limon.

* WHEN...Until 4 PM MDT this afternoon.

* IMPACTS...Strong winds will likely lead to rapid fire growth of 
  any new fire. Blowing dust will reduce visibility to less than a 
  quarter mile in places.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

COZ038>041-043-045-240000-
/O.CON.KBOU.FZ.A.0002.221024T0600Z-221024T1500Z/
Larimer County Below 6000 Feet/Northwest Weld County-Boulder And
Jefferson Counties Below 6000 Feet/West Broomfield County-North
Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County-Elbert/Central and East Douglas
Counties Above 6000 Feet-Central and South Weld County-Central
and East Adams and Arapahoe Counties-
Including the cities of Castle Rock, Byers, Brighton, Elbert,
Leader, Deer Trail, Golden, Littleton, Eaton, Aurora, Loveland,
Lakewood, Arvada, Denver International Airport, Parker, Roggen,
Nunn, Highlands Ranch, Fondis, Longmont, City of Denver, Boulder,
Larkspur, Kiowa, Greeley, Fort Collins, Bennett, Fort Lupton, and
Hereford
958 AM MDT Sun Oct 23 2022

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY 
MORNING...

* WHAT...Sub-freezing temperatures as low as 28 possible.

* WHERE...Fort Collins, Boulder and the western suburbs of Denver, 
  Denver, Castle Rock, Greeley, and Byers.

* WHEN...From late tonight through Monday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

To prevent water pipes from freezing; wrap or drain or allow them to 
drip slowly.

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

RPK
821 
WWUS75 KBOU 232019
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
219 PM MDT Sun Oct 23 2022

COZ047-240430-
/O.UPG.KBOU.FZ.A.0002.221024T0600Z-221024T1500Z/
/O.NEW.KBOU.FZ.W.0005.221024T0600Z-221024T1500Z/
/O.CON.KBOU.HW.W.0014.000000T0000Z-221023T2200Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Including the cities of Karval, Kutch, Punkin Center, and Forder
219 PM MDT Sun Oct 23 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS 
AFTERNOON...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT 
MONDAY...

* WHAT...For the High Wind Warning, southwest winds 35 to 40 mph 
  with gusts up to 60 mph ongoing. For the Freeze Warning, 
  sub-freezing temperatures as low as 29 expected.

* WHERE...Southern Lincoln County.

* WHEN...For the High Wind Warning, until 4 PM MDT this afternoon. 
  For the Freeze Warning, from Midnight tonight to 9 AM MDT Monday.

* IMPACTS...Strong winds will likely lead to rapid fire growth of 
  any new fire. Blowing dust will reduce visibility to less than a 
  quarter mile in places. Frost and freeze conditions could kill 
  crops, other sensitive vegetation and possibly damage unprotected 
  outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

COZ038>041-043-045-240430-
/O.UPG.KBOU.FZ.A.0002.221024T0600Z-221024T1500Z/
/O.NEW.KBOU.FZ.W.0005.221024T0600Z-221024T1500Z/
Larimer County Below 6000 Feet/Northwest Weld County-Boulder And
Jefferson Counties Below 6000 Feet/West Broomfield County-North
Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County-Elbert/Central and East Douglas
Counties Above 6000 Feet-Central and South Weld County-Central
and East Adams and Arapahoe Counties-
Including the cities of Littleton, Loveland, Fort Collins,
Parker, Fort Lupton, City of Denver, Larkspur, Nunn, Arvada,
Kiowa, Leader, Elbert, Denver International Airport, Roggen, Deer
Trail, Boulder, Bennett, Castle Rock, Fondis, Eaton, Byers,
Highlands Ranch, Hereford, Longmont, Greeley, Aurora, Golden,
Lakewood, and Brighton
219 PM MDT Sun Oct 23 2022

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT 
MONDAY...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...Fort Collins, Boulder and the western suburbs of Denver, 
  Denver, Castle Rock, Greeley, and Byers.

* WHEN...From Midnight tonight to 9 AM MDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

COZ046-232200-
/O.CON.KBOU.HW.W.0014.000000T0000Z-221023T2200Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Including the cities of Limon, Hugo, Agate, and Matheson
219 PM MDT Sun Oct 23 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS 
AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  ongoing.

* WHERE...Limon.

* WHEN...Until 4 PM MDT this afternoon.

* IMPACTS...Strong winds will likely lead to rapid fire growth of 
  any new fire. Blowing dust will reduce visibility to less than a 
  quarter mile in places.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

RPK
619 
WWUS75 KBOU 232156
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
356 PM MDT Sun Oct 23 2022

COZ047-241200-
/O.EXP.KBOU.HW.W.0014.000000T0000Z-221023T2200Z/
/O.CON.KBOU.FZ.W.0005.221024T0600Z-221024T1500Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Including the cities of Forder, Kutch, Punkin Center, and Karval
356 PM MDT Sun Oct 23 2022

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM 
MDT MONDAY...
...HIGH WIND WARNING WILL EXPIRE AT 4 PM MDT THIS AFTERNOON...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...Southern Lincoln County.

* WHEN...From Midnight tonight to 9 AM MDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps to protect tender plants from the cold.

&&

$$

COZ046-232300-
/O.EXP.KBOU.HW.W.0014.000000T0000Z-221023T2200Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Including the cities of Limon, Hugo, Matheson, and Agate
356 PM MDT Sun Oct 23 2022

...HIGH WIND WARNING WILL EXPIRE AT 4 PM MDT THIS AFTERNOON...

The threat has ended.

$$

COZ038>041-043-045-241200-
/O.CON.KBOU.FZ.W.0005.221024T0600Z-221024T1500Z/
Larimer County Below 6000 Feet/Northwest Weld County-Boulder And
Jefferson Counties Below 6000 Feet/West Broomfield County-North
Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County-Elbert/Central and East Douglas
Counties Above 6000 Feet-Central and South Weld County-Central
and East Adams and Arapahoe Counties-
Including the cities of Arvada, Bennett, Byers, Fort Collins,
City of Denver, Kiowa, Highlands Ranch, Roggen, Eaton, Nunn,
Denver International Airport, Greeley, Leader, Larkspur,
Lakewood, Loveland, Brighton, Golden, Longmont, Fondis, Fort
Lupton, Aurora, Boulder, Castle Rock, Littleton, Hereford,
Elbert, Deer Trail, and Parker
356 PM MDT Sun Oct 23 2022

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM 
MDT MONDAY...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...Fort Collins, Boulder and the western suburbs of Denver, 
  Denver, Castle Rock, Greeley, and Byers.

* WHEN...From Midnight tonight to 9 AM MDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

Meier

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Oct 22, 11:30 PM MDT, 3 hours 4 minutes earlier.

Area forecast discussion, Oct 22, 11:30 PM MDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1130 PM MDT Sat Oct 22 2022

.SHORT TERM...(This evening through Sunday)
Issued at 159 PM MDT Sat Oct 22 2022

An upper level trough will move into the nrn Rockies and Great Basin
tonight and then across the area on Sun.  The main upper level low
with this system will be over Wyoming by Sun aftn.

For tonight, there will be a decent amount of QG ascent affecting
portions of the mtns later this evening and overnight.  Meanwhile
moisture will gradually increase in the mtns overnight which should
lead to an increase in snow especially in zone 31 and across the
rest of the mtns late tonight.  Position of upper level jet may
allow for some enhanced banding of precip as well.

On Sun, as main trough axis moves across will gradually see a shift
to a more WNW component 700 mb flow in the mtns. This will allow
for more widespread coverage of snow across the mtns as
orographics are more favorable. Lapse rates are decent so could
see some areas of heavier snowfall.

Across the plains, a cold front will move across in the aftn hours
with gust WNW winds behind this feature along with cooler
temperatures.  Ahead of this front will see gusty WSW winds.  There
is some potential for high winds mainly across ern portions of
Elbert county and Lincoln county.  Could see a few gusts in the 55
to 60 mph range from late morning thru mid aftn.  As far as precip
chances can't rule out a chc of aftn showers over the plains due to
favorable lapse rates.

.LONG TERM...(Sunday night through Saturday)
Issued at 159 PM MDT Sat Oct 22 2022

Mountain snow will continue Sunday night across the mountains as
the strong trough axis begins to shift to our east. Winds aloft
will shift more to the west or west-northwest with moisture still
prevalent below 500mb. Additional light accumulations will
continue into Monday morning, especially over the Park Range. Any
travel impacts should be winding down by daybreak on Monday.

Meanwhile, a strong cold front will push southward across the
plains Sunday evening into Sunday night. Post-frontal moisture is
not particularly robust, but a few rain or snow showers will be
possible overnight. The potential for snow accumulations looks
like it's decreasing, with most hi-resolution guidance drying
things out very quickly behind the front. With skies clearing a
little bit faster than previously thought, it does look like
temperatures will drop below freezing across most of the plains.
The biggest change to the long term forecast was the addition of a
Freeze Watch for the rest of our susceptible zones for Sunday
night/Monday AM.

Monday looks dry as the main piece of the trough quickly ejects
into the northern plains, while a second piece dives into southern
New Mexico and closes off as it tracks into Oklahoma. There may
be just enough moisture to support a few snow showers over the
higher terrain, but any accumulations would be minimal. It will
also be cooler Monday with below normal highs - in the low 50s for
most of the plains.

Seasonable weather is expected through most of the week. A weak
shortwave could bring some light precipitation to the mountains
Tuesday afternoon into Tuesday night as upper level flow shifts to
the west. Scattered snow showers will continue over the higher
terrain Wednesday into Thursday ahead of our next potential
trough. The pattern does look marginally more supportive for
precipitation on this side of the divide, but it's too far out to
get into any details.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1130 PM MDT Sat Oct 22 2022

VFR through Sunday night. Winds will be the story today.  SSW
winds will turn to WSW before sunrise and increase in speed. By 6
AM they should be gusting around 25 kft, and around 9 AM they
should be gusting 35-40 kts at DIA and BJC. APA will see the
stronger winds sooner, perhaps as early as 3-4 AM. They will
gradually turn from WSW to WNW by the afternoon hours. During the
midday to mid-afternoon hours all west airport configurations
could be needed. Winds at DIA may be more NW by 3 PM but still
gusting around 35 kts. After 6 PM winds should weaken at all the
terminals with gusts below 25 kts and even below 20 kts by mid
evening, remaining from the WNW.

&&

.FIRE WEATHER...
Issued at 159 PM MDT Sat Oct 22 2022

The fire threat will decrease early this evening across the
foothills and plains.  Critical fire conditions will redevelop on
Sunday ahead of a cold front.  The most critical area will be over
the Palmer Divide and southeast portions of the plains from late
Sunday morning through the afternoon.  Very dry conditions combined
with winds gusts from 40 to 55 mph will occur.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 6 AM MDT Monday for COZ031.

Winter Weather Advisory until 6 AM MDT Monday for COZ033-034.

Freeze Watch from late Sunday night through Monday morning for
COZ038>041-043-045-047.

Red Flag Warning from 11 AM to 7 PM MDT Sunday for COZ241-
245>247-249.

High Wind Watch from 9 AM MDT Sunday through Sunday afternoon
for COZ046-047.

&&

SHORT TERM...RPK
LONG TERM...Hiris
AVIATION...Schlatter
FIRE WEATHER...RPK
Hazardous weather outlook, Oct 22, 10:06 AM MDT, 16 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1006 AM MDT Sat Oct 22 2022

COZ030>051-231615-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1006 AM MDT Sat Oct 22 2022

...Critical Fire Conditions Foothills and Plains this Afternoon...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Warm and very dry conditions will prevail again today. Elevated to
critical fire weather conditions are expected over much of the
area this afternoon with low humidities and gusty winds. Winds
will diminish over the plains this evening.

Snow showers will increase from west to east across the mountains
tonight with heavy snow expected by later tonight over Western
Jackson county, including Rabbit Ears pass. High mountain passes
are expected to become slick later tonight with icy and snow
covered roads.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Snow will continue across the higher terrain Sunday into Monday
morning. The heaviest snow will fall in the Park Range where 6 to
12 inches of snow is expected. Amounts will be lighter across the
Front Range mountains with 2 to 8 inches of snow expected there.
Mountain passes will be slick or snow-covered which will create
hazardous travel conditions. The worst travel conditions will be
Sunday morning when snowfall rates could reach up to 2 inches per
hour.

Gusty winds are also expected Sunday across the plains, with gusts
of 45 to 55 mph. The strongest winds will be focused over Elbert
and Lincoln counties. The high winds could create areas of blowing
dust with travel impacts possible along I-70. The warm and dry
conditions along with these strong winds will also create fire
weather concerns, with critical fire weather conditions possible
Sunday afternoon.

Dry but cooler weather is expected through early next week, with
only a few mountain snow showers forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 2:19 PM MDTFreeze WarningBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 5 more19 hr

Nearby

High Wind Warnings in Colorado, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.